Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Is Medrol advisable for treatment of rebound nasal congestion?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
I have rebound nasal congestion from 3 doses of OTC medicated nasal spray. Would Medrol/methylprednisolone help resolve this? I also take Armour thyroid.
Posted Sun, 2 Mar 2014 in General Health
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: Should stop Nasal spray. Use Steroid spray once da Detailed Answer: Hello, I have gone through your query and understand your concern. You should stop the OTC Nasal decongestants spray immediately. Nasal decongestants drops are for only brief use. that is 3 or 4 days. If we use more than 4 days, we will land in a problem called Rebound nasal congestion. Yes. You can Use steroid nasal solution like methyl prednisolone once daily. After one week use on alternate days and wean off steroid by decreasing the days between subsequent doses Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Follow-up: Is Medrol advisable for treatment of rebound nasal congestion? 12 hours later
I have methyl prednisolone in tablet form. Will that help with nasal congestion as well as if it was in nasal spray form? I am a retired nurse and know it's not a good idea to take this med when there is an infection which I definitely have. At this point, it's more important to me to be able to breathe more easily. Also, my 3 different thermometers here put my temp at about 100.4. I have old mercury one, new digital, and another that is supposed to be like mercury type but safer. At the ER, their thermometer only registered 98.3, so they were not concerned that I had anything serious going on. They thought the problem was viral since the Amoxicillin I was taking had not resolved the issues. However, with my tight chest, mucus in my chest and dark yellow mucous still draining from my sinuses, I'm afraid to stop taking it. I feel like when I had pneumonia in the past. I realize it could be viral, but it doesn't seem to fit that picture. Do you think I should continue the Amoxicillin?
Answered by Dr. Manjeth Kumar G 11 hours later
Brief Answer: Continue Both Steroids and Amoxycillin. Detailed Answer: Hi, Thanks for your reply. Yes. Methylprednisolone in tablet form will definitely helps. Do not get much concerned about this. As you have started to take amoxycillin, Please complete the course of antibiotic as prescribed by your treating physician. As you have the Rebound nasal congestion, please continue the steroids and withdraw by tapering the dose. Hope this helps. Please write back for further queries. wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor